Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Weight gain: medicine or something else?
monimed posted:
Following a bad injury last year, I finally found my salvation: amotriptyline. It works great to control my pain, but I gained more than 30 lbs over a few months and I'm only 5'3". I can't recognize myself, and I'm in deep depression over this. I only take 15 mg a day, which is very little compared to what people take for depression or other reasons. Yet I can't lose the weight. I started taking the pill last August and most of the weight gain happened about 3 months ago. I know this drug leads to weight gain, but it seems too extreme. Could it be something else? I checked my thyroid in the past (within the last year, too) and it was normal (low but normal). Could it have changed? I'm on continuous birth control pills (for hormonal reasons), so I don't even know if I'm in menopause or not. It's probably the medicine, but I'm pulling at straws. The doctor says I'll always be like this and I can't accept it. Any suggestions would be greatly appreciated. Thank you!
newgirl2010 responded:
I am sorry about your struggles right now. I have heard that amitripyline is notorious for weight gain. I personally went off it (only on it for a month) for fear of weight gain. I am curious to hear and hopeful an expert will respond to your questions.

Helpful Tips

I am having heavy bleeding and sever pain with it every month that it affects my daily living when I have it I even had to drop out of ... More
Was this Helpful?
16 of 27 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.